Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jan 4, 2017, 10:12 PM EST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2017, 10:12 PM EST (03:12 UTC)
- Expired
- Jan 8, 2017, 2:47 PM EST
- In force
- 4 days
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
480 WHUS73 KGRR 050312 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1012 PM EST WED JAN 4 2017 LMZ844>849-051115- /O.EXP.KGRR.GL.W.0001.000000T0000Z-170105T0300Z/ /O.NEW.KGRR.SC.Y.0002.170105T0312Z-170107T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1012 PM EST WED JAN 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST FRIDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST FRIDAY. * WINDS...NORTHWEST WINDS TO 30 KNOTS TONIGHT BECOMING 15 TO 25 KNOTS ON THURSDAY. * WAVES...6 TO 9 FEET TONIGHT...SUBSIDING TO 4 TO 6 FEET LATE ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUKE
16 follow-up statements
508 WHUS73 KGRR 050821 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 321 AM EST THU JAN 5 2017 LMZ844>849-051630- /O.EXT.KGRR.SC.Y.0002.000000T0000Z-170107T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 321 AM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SATURDAY... * WINDS...WEST 15 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
644 WHUS73 KGRR 051540 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1040 AM EST THU JAN 5 2017 LMZ844>849-052345- /O.CON.KGRR.SC.Y.0002.000000T0000Z-170107T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1040 AM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WINDS...WEST/NORTHWEST TO 30 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
313 WHUS73 KGRR 052041 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 341 PM EST THU JAN 5 2017 LMZ844>849-060445- /O.CON.KGRR.SC.Y.0002.000000T0000Z-170107T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 341 PM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WINDS...WEST/NORTHWEST 15 TO 25 KNOTS DIMINISHING TONIGHT. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
786 WHUS73 KGRR 060313 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1013 PM EST THU JAN 5 2017 LMZ844>849-061115- /O.CON.KGRR.SC.Y.0002.000000T0000Z-170107T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1013 PM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WINDS...WEST TO NORTHWEST WINDS 15 TO 25 KNOTS DIMINISHING ON FRIDAY. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
197 WHUS73 KGRR 060821 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 321 AM EST FRI JAN 6 2017 LMZ844>849-061630- /O.EXT.KGRR.SC.Y.0002.000000T0000Z-170108T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 321 AM EST FRI JAN 6 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS...WEST TO NORTHWEST WINDS 15 TO 20 KNOTS TODAY INCREASING TO 30 KNOTS SATURDAY. * WAVES...3 TO 5 FEET TODAY BUILDING TO 5 TO 8 FEET SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
447 WHUS73 KGRR 061519 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1019 AM EST FRI JAN 6 2017 LMZ844>849-062330- /O.CON.KGRR.SC.Y.0002.000000T0000Z-170108T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1019 AM EST FRI JAN 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS...WEST 15 TO 25 KNOTS TODAY AND TONIGHT. * WAVES...3 TO 5 FEET TODAY...BUILDING TO 4 TO 7 FEET SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TJT
184 WHUS73 KGRR 061933 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 233 PM EST FRI JAN 6 2017 LMZ844>849-070400- /O.CON.KGRR.SC.Y.0002.000000T0000Z-170108T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 233 PM EST FRI JAN 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS...WEST 15 TO 25 KNOTS TONIGHT...BECOMING NORTHWEST TO 30 KNOTS SATURDAY. * WAVES...3 TO 5 FEET TODAY...BUILDING TO 4 TO 8 FEET SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TJT
038 WHUS73 KGRR 070326 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1026 PM EST FRI JAN 6 2017 LMZ844>849-071130- /O.CON.KGRR.SC.Y.0002.000000T0000Z-170108T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1026 PM EST FRI JAN 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS...WEST 15 TO 20 KNOTS TONIGHT...BECOMING NORTHWEST AND INCREASING TO 30 KNOTS SATURDAY. * WAVES...3 TO 5 FEET TONIGHT...BUILDING TO 4 TO 7 FEET SATURDAY AND TO 5 TO 8 FEET SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUKE
426 WHUS73 KGRR 070712 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 212 AM EST SAT JAN 7 2017 LMZ844>849-071515- /O.EXT.KGRR.SC.Y.0002.000000T0000Z-170109T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 212 AM EST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY... * WINDS...WEST TO 30 KNOTS BECOMING NORTHWEST LATE TODAY. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
590 WHUS73 KGRR 071535 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1035 AM EST SAT JAN 7 2017 LMZ844>849-072345- /O.CON.KGRR.SC.Y.0002.000000T0000Z-170109T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1035 AM EST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WINDS...NORTHWEST TO 30 KNOTS THROUGH TONIGHT DIMINING TO 10 TO 20 KNOTS ON SUNDAY. * WAVES...4 TO 7 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
384 WHUS73 KGRR 072056 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 356 PM EST SAT JAN 7 2017 LMZ848-849-080500- /O.EXT.KGRR.SC.Y.0002.000000T0000Z-170109T0300Z/ /O.NEW.KGRR.GL.A.0001.170109T0300Z-170109T1200Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 356 PM EST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST SUNDAY... ...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. * WINDS...NORTHWEST WINDS TO 30 KNOTS TONIGHT BECOMING WEST 10 TO 20 KNOTS ON SUNDAY THEN TURING TO THE SOUTH AT 30 KNOTS SUNDAY EVENING INCREASING TO 35 KNOTS GALES AROUND MIDNIGHT. * WAVES...4 TO 7 FEET IN ICE FREE AREAS SUBSIDING 3 TO 5 FEET MONDAY INCREASING AGAIN TO 5 TO 8 FEET SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LMZ844>847-080500- /O.CON.KGRR.SC.Y.0002.000000T0000Z-170109T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 356 PM EST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WINDS...NORTHWEST TO 30 KNOTS THROUGH TONIGHT DIMINISHING TO 10 TO 20 KNOTS ON SUNDAY THEN TURNING SOUTHERLY AND INCREASING TO 30 KNOTS SUNDAY NIGHT. * WAVES...4 TO 7 FEET IN ICE FREE AREAS SUBSIDING 3 TO 5 FEET MONDAY INCREASING AGAIN TO 5 TO 8 FEET SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
199 WHUS73 KGRR 072114 AAA MWWGRR URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GRAND RAPIDS MI 414 PM EST SAT JAN 7 2017 LMZ848-849-080515- /O.CON.KGRR.SC.Y.0002.000000T0000Z-170109T0300Z/ /O.CON.KGRR.GL.A.0001.170109T0300Z-170109T1200Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 414 PM EST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... * WINDS...NORTHWEST WINDS TO 30 KNOTS TONIGHT BECOMING WEST 10 TO 20 KNOTS ON SUNDAY THEN TURING TO THE SOUTH AT 30 KNOTS SUNDAY EVENING INCREASING TO 35 KNOTS GALES AROUND MIDNIGHT. * WAVES...4 TO 7 FEET IN ICE FREE AREAS TONIGHT SUBSIDING 3 TO 5 FEET SUNDAY...INCREASING AGAIN TO 5 TO 8 FEET MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LMZ844>847-080515- /O.CON.KGRR.SC.Y.0002.000000T0000Z-170109T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 414 PM EST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WINDS...NORTHWEST TO 30 KNOTS THROUGH TONIGHT DIMINISHING TO 10 TO 20 KNOTS ON SUNDAY THEN TURNING SOUTHERLY AND INCREASING TO 30 KNOTS SUNDAY NIGHT. * WAVES...4 TO 7 FEET IN ICE FREE AREAS TONIGHT SUBSIDING 3 TO 5 FEET SUNDAY...INCREASING AGAIN TO 5 TO 8 FEET MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
433 WHUS73 KGRR 080243 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 943 PM EST SAT JAN 7 2017 LMZ848-849-081700- /O.CON.KGRR.SC.Y.0002.000000T0000Z-170109T0300Z/ /O.CON.KGRR.GL.A.0001.170109T0300Z-170109T1200Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 943 PM EST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... * WINDS...NORTHWEST WINDS TO 30 KNOTS TONIGHT BECOMING WEST 10 TO 20 KNOTS ON SUNDAY THEN TURING TO THE SOUTH AT 30 KNOTS SUNDAY EVENING INCREASING TO 35 KNOTS GALES AROUND MIDNIGHT. * WAVES...4 TO 7 FEET IN ICE FREE AREAS TONIGHT SUBSIDING 3 TO 5 FEET SUNDAY...INCREASING AGAIN TO 5 TO 8 FEET MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LMZ844>847-081700- /O.CON.KGRR.SC.Y.0002.000000T0000Z-170109T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 943 PM EST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WINDS...NORTHWEST TO 30 KNOTS THROUGH TONIGHT DIMINISHING TO 10 TO 20 KNOTS ON SUNDAY THEN TURNING SOUTHERLY AND INCREASING TO 30 KNOTS SUNDAY NIGHT. * WAVES...4 TO 7 FEET IN ICE FREE AREAS TONIGHT SUBSIDING 3 TO 5 FEET SUNDAY...INCREASING AGAIN TO 5 TO 8 FEET MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
551 WHUS73 KGRR 080745 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 245 AM EST SUN JAN 8 2017 LMZ848-849-081545- /O.CON.KGRR.SC.Y.0002.000000T0000Z-170109T0300Z/ /O.UPG.KGRR.GL.A.0001.170109T0300Z-170109T1200Z/ /O.NEW.KGRR.GL.W.0002.170109T0300Z-170109T1200Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 245 AM EST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 15 TO 25 KNOTS TODAY...BACKING SOUTHWEST AND INCREASING TO 35 KNOT GALES TONIGHT. * WAVES...3 TO 5 FEET TODAY...INCREASING TO 4 TO 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>847-081545- /O.EXT.KGRR.SC.Y.0002.000000T0000Z-170109T0300Z/ /O.NEW.KGRR.GL.W.0002.170109T0300Z-170109T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 245 AM EST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST MONDAY. * WINDS...WEST 15 TO 25 KNOTS TODAY BACKING SOUTH AND SOUTHWEST AND INCREASING TO 35 KNOT GALES TONIGHT. * WAVES...3 TO 5 FEET TODAY...INCREASING TO 4 TO 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ OSTUNO
706 WHUS73 KGRR 081540 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1040 AM EST SUN JAN 8 2017 LMZ844>849-082345- /O.CON.KGRR.SC.Y.0002.000000T0000Z-170109T0300Z/ /O.CON.KGRR.GL.W.0002.170109T0300Z-170109T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1040 AM EST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST MONDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS THIS AFTERNOON...INCREASING TO 35 KNOT GALES LATE TONIGHT. * WAVES...2 TO 4 FEET TODAY...INCREASING TO 4 TO 8 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TJT
595 WHUS73 KGRR 081947 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 247 PM EST SUN JAN 8 2017 LMZ844>849-090400- /O.CAN.KGRR.SC.Y.0002.000000T0000Z-170109T0300Z/ /O.EXT.KGRR.GL.W.0002.170108T2100Z-170109T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 247 PM EST SUN JAN 8 2017 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. A GALE WARNING IS NOW IN EFFECT. * WINDS...SOUTH 15 TO 25 KNOTS EARLY BECOMING SOUTHWEST GALES TO 35 KNOTS AFTER MIDNIGHT. * WAVES...3 TO 6 FEET EARLY TONIGHT...BUILDING TO 5 TO 10 FEET TOWARDS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ TJT
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 9:52 PM EST, 20 minutes earlier.
Area forecast discussion, Jan 4, 9:52 PM EST, 20 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
952 PM EST Wed Jan 4 2017
LATEST UPDATE...
Update
.SYNOPSIS...
Issued at 326 PM EST Wed Jan 4 2017
Lake effect snow showers will continue tonight, and likely right on
through the weekend. Winds will weaken a little tonight, shifting
the better snow showers back toward the lake a little. Accumulations
are not expected to be heavy, but will gradually add up over time
for western areas. Areas generally along and west of U.S.-131 will
see the highest amounts. Cold air will remain in place through the
weekend with highs mainly 15 to 20, and lows 5 to 15 degrees.
&&
.UPDATE...
Issued at 952 PM EST Wed Jan 4 2017
No change in the headlines planned with this update. The item of
note however is the moisture streaming east out of Iowa and
Southern Minnesota. This moisture is associated with an upper
shortwave trough that is moving our direction from the Dakotas.
The moisture mainly affects the southern half of the forecast
area, but the shortwave drives right through the entire area
Thursday morning. Expecting an uptick in lake effect snow coverage
and intensity late tonight and Thursday morning. Looking at
probably a 6 to 9 hour period of enhanced, more widespread snow
showers.
Bottom line, the Winter Weather Advisory continues as is, with
travel impacts going forward especially given the cold
temperatures and persistent snow. The expected increase in coverage
and intensity late tonight and tomorrow morning only strengthens
the cause for the headline.
&&
.SHORT TERM...(This evening through Friday night)
Issued at 326 PM EST Wed Jan 4 2017
We will be extending all of the counties in the advisory, except
Osceola county, out through Friday afternoon. We will keep the
original expiration time of 10 am Thu for Osceola county as we
expect the impacts will lessen enough there by then.
The lake effect pattern is in place now with the arrival of the cold
air, and will not change significantly through the short term. H850
temps of around -20C are producing moderate to extreme instability
over the lake. Accumulations have been limited as expected with
inversion heights a bit limited, strong cloud layer winds spreading
the bands out, and a shallow DGZ low in the clouds and below cloud
bases.
We expect that snow may accumulate a little better starting tonight
with winds coming down a little and breaking up the bands less. The
other aforementioned factors remain in play tonight, so accums
should not get out of hand. The mean cloud layer flow will remain
generally 280-300 which will favor the SW quarter of the CWFA.
Accums might become a little better on Thu and Thu night as a short
wave approaches. This will bring the area forcing and mid/upper
level moisture, and inversion heights will come up some.
Conditions will gradually become a little less favorable on Fri as
the system and mid/level moisture moves east of the area and
inversion heights drop again. Snow showers will remain however with
more light accumulations expected. Winds will shift a bit on Fri
night ahead of an incoming
.LONG TERM...(Saturday through Wednesday)
Issued at 326 PM EST Wed Jan 4 2017
The long term period starts off with another vort max digging down
the backside of the mid level trough over the Great Lakes Region.
This feature sharpens the trough axis up Saturday into Saturday
night over MI. With the airmass still plenty cold enough for lake
effect...there should be a continuation of the snow showers. The
flow becomes northerly behind this feature. That will raise the
risk for a stronger band of snow to set up along the shoreline. If
this happens...heavier snow could occur. The main period for this
to possibly occur would be Saturday night into Sunday.
Warm air and moist advection is shown to develop Sunday night which
then continues through Tuesday. Thus the risk for precipitation
will increase. Initially snow will result...but as the temperatures
warm up...some rain will be possible. A cold front pushes through
by Wednesday. This will support more in the way of snow for the
region. It looks like this will be a shallow cold airmass moving in
on Wednesday as the 925 mb temps are shown to be colder than the 850
mb temps.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 724 PM EST Wed Jan 4 2017
Lake effect snow will continue to pour off of Lake Michigan the
next 24 hours. MVFR conditions will be the dominant mode with
ceilings between 2000-3000ft being common. Visibilities towards
Lake Michigan (AZO, GRR, MKG) will also be in the MVFR category,
occasionally dipping into the IFR category as well.
There may be a flare up in the coverage and intensity of snow late
tonight into Thursday morning between 09z and 18z. Winds will
gradually tone down some as we move through tonight. Late tonight
and on Thursday winds should be more on the order of 10 to 20
knots.
&&
.MARINE...
Issued at 326 PM EST Wed Jan 4 2017
We will make a last minute decision on whether to keep the Gale
Warning, or to transition the headlines to a Small Craft Advisory.
The core of the winds aloft have moved by the nearshore waters, and
winds have come down slightly. They will come down a little more,
but remain up high enough and long enough (through Thu) to require
an advisory. Freezing spray will become less of an issue as winds
and waves come down.
&&
.HYDROLOGY...
Issued at 1221 pM EST Wed Jan 4 2017
We have seen considerable improvement in river levels for sites
affected by advisories. Two of the four have been cancelled and a
third (Ionia) could be dropped in the near future. That would
leave us with just one advisory at Maple Rapids. Other sites are
showing signs of stabilizing and this trend should continue with
the cold temperatures and freezing of potential ground runoff.
Temperatures today through Friday will remain well below 20
degrees with sub-20s possibly extending into much of Saturday. Ice
formation is likely on rivers and will require monitoring through
the weekend. Liquid precipitation equivalent through Saturday
will remain fairly light inland (likely less than 0.25") with
anything higher along and west of U.S. 131 and confined to heavier
snow bands. Much of this will remain locked up in the snowpack
until conditions warm up again.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory until 4 PM EST Friday for MIZ037-038-043-
044-050-056-057-064-065-071>073.
Winter Weather Advisory until 10 AM EST Thursday for MIZ039.
LM...Small Craft Advisory until 7 PM EST Friday for LMZ844>849.
&&
UPDATE...Duke
SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...MJS
AVIATION...Duke
HYDROLOGY...JAM
MARINE...NJJHazardous weather outlook, Jan 4, 3:52 AM EST, 18 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 352 AM EST WED JAN 4 2017 MIZ037>040-043>046-050>052-056>059-064>067-071>074-050900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 352 AM EST WED JAN 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS WITH BLOWING SNOW WILL CONTINUE THROUGH TONIGHT. ACCUMULATIONS UP TO 4 INCHES EXPECTED BY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW SHOWERS WITH ADDITIONAL ACCUMULATIONS EXPECTED THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-050900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 352 AM EST WED JAN 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NORTHWEST GALES TO 35 KNOTS WILL DIMINISH TO 30 KNOTS TONIGHT CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS AND WAVES WILL BE HAZARDOUS FOR SMALL CRAFT SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jan 4, 7:39 PM EST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
739 PM EST WED JAN 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 AM NON-TSTM WND GST MACATAWA 42.77N 86.21W
01/04/2017 M49 MPH OTTAWA MI MESONET
MESONET STATION HOLLAND HARBOR /HLNM4/.
1032 AM NON-TSTM WND GST 2 W GRAND HAVEN 43.06N 86.26W
01/04/2017 M47 MPH LMZ846 MI MESONET
WXFLOW MESONET STATION GRAND HAVEN
BREAKWATER /XGHL/.
0833 AM NON-TSTM WND GST 2 NNW SAUGATUCK 42.68N 86.22W
01/04/2017 M46 MPH LMZ845 MI MESONET
WXFLOW MESONET STATION SAUGATUCK BREAKWATER
/XSTK/.
1131 AM NON-TSTM WND GST 3 WNW JACKSON 42.26N 84.46W
01/04/2017 M45 MPH JACKSON MI ASOS
ASOS STATION JACKSON COUNTY-REYNOLDS FIELD
AIRPORT /JXN/.
1030 AM NON-TSTM WND GST 4 NW ROOSEVELT PARK 43.23N 86.34W
01/04/2017 M45 MPH MUSKEGON MI MESONET
MESONET STATION MUSKEGON GLERL /MKGM4/.
0930 AM NON-TSTM WND GST 8 NNW LUDINGTON 44.05N 86.51W
01/04/2017 M42 MPH MASON MI MESONET
MESONET STATION BIG SABLE POINT /BSBM4/.
1223 PM NON-TSTM WND GST 1 WNW BATTLE CREEK 42.31N 85.25W
01/04/2017 M40 MPH CALHOUN MI ASOS
ASOS STATION W K KELLOGG AIRPORT /BTL/.
&&
CASNearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.